Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

JenLR

Members
  • Content Count

    43
  • Joined

  • Last visited

Community Reputation

0 Neutral

About JenLR

  • Rank
    Advanced Member
  • Birthday December 29

Profile Information

  • Gender
    Female
  • Location
    Little Rock, Arkansas

Recent Profile Visitors

1,238 profile views
  1. I just went to CO for the first time since having POTS, and I had a terrible time. I didn't get typical altitude sickness, but my POTS symptoms were all much more severe due to the altitude. I had syncope for days, and felt like I was going to pass out constantly for ten days. I almost went to the emergency room three times because of some very scary symptoms. I could not wait to get out of there!! I will never go back to the mountains as long as I have POTS. Once I got home, the severity of my symptoms lessened greatly.
  2. I've been on gabapentin for a few years for neuropathic ear pain, and I just commented on another thread about how bad my cognitive issues are with POTS. I've suspected another one of my medications could be adding to my memory issues, but never really considered gabapentin could be contributing to the problem. Interesting! I guess I have something else to discuss with my doctor!
  3. I have very similar symptoms. I was working as an attorney when I suddenly developed POTS, and now I don't even like to make a phone call without writing down the reason that I am calling. It feels like I forget conversations almost as soon as I have them. I am very frustrated with my memory issues, and ability to process information. And I would give anything to just be able to watch tv or read for more than an hour. I get so exhausted when I try to concentrate or look at lights, and noise really bothers me. Looneymom, thanks for your suggestions on supplements that might help! I will definitely look into them.
  4. I was just prescribed Northera, and am starting it next week. It's a vasoconstrictor like midodrine, but it works in a completely different way. It's extremely expensive, but hopefully your insurance plan will cover it! Heissovereign - my doctor wants me to titrate up every 2 days, until I'm at 1600mgs a day. I don't think there is anyway I can do it that quickly! Has it helped any with fatigue?
  5. Hi, Aoife! I know that everyone is different, but a two hour flight sounds manageable to me. I just got home from a four hour flight, and the plane ride itself was fine. My main issue was being really sick for a few days after the flight from having to sit up for so long. Unless you are passing out a lot, I think you should be able to handle the flight itself. But it's good that you will be able to ask your cardiologist about it as well. Good luck! Hope you have a good holiday with your family!
  6. Thanks, Jesse! He wants me to try Northera because I have never been able to handle more than 2.5mg of midodrine every 3 hours. If I take more, I end up having a lot of side effects. I've had a couple of hospitalizations in the past three months, and haven't been doing well at all this year, so I think he is hopeful that the Northera will allow me to be up a little more. I guess I'll find out if it works soon! I'm not very hopeful, but I'll give it a try.
  7. Thanks for the well-wishes!! I am definitely planning on spreading out the medicine changes by a few weeks. I'll start Emend this week, but it will probably take at least two weeks to get Northera from the specialty pharmacy that you have to go through to get it. Christy - sorry that your son didn't get to try Emend. I was really surprised when I heard that I will only have to pay $60/month for it. I thought the co-pay would be a lot more. I'm not really expecting it to work as well as domperidone, but I'm definitely willing to give it a try.
  8. I just got home from a long trip to Toledo to see Dr. Grubb. He wants to make a couple of changes in my medications, so I'm trying to learn all that I can about them before I start them next week. The first drug that he's putting me on is Emend (Aprepitant) for gastroparesis. I've been on domperidone for a few years now, but he is hopeful that Emend may be a better alternative. I know that there is a clinical trial for this drug and gastroparesis patients taking place right now, but that is the only thing that I can find about it being used for anyone besides chemotherapy patients. Does anyone else have any experience with it? I'm a little nervous about switching to it, since I don't think it's a motility drug. I am also going to switch from midodrine to Northera. I've seen a few people mention it on this forum, but would love to hear from people who have tried it or talked to their doctors about it! Thanks so much! Hopefully I won't get terribly sick for branching out and trying some new drugs! Fingers crossed!
  9. If you are willing to travel to Toledo, then Dr. Blair Grubb might be a good option for you. I live in Arkansas and fly to see him once a year. He's very experienced in working with hyper-mobile patients. It takes a while to get an appointment as a new patient, but I'm sure you could get in relatively soon with his NP, Bev Karabin. She's great as well.
  10. I'm very surprised at how bold Dr. Kem was in that interview. Last year when one of the local OK news stations did a piece on the study, a reporter said that they hoped to find a cure within a year. I just kind of laughed it off as a reporter being a little overzealous and misinformed. Obviously, a cure within a year was not going to happen. But I can't stop thinking about Dr. Kem's latest remarks about working on a decoy protein to short circuit the antibodies. Could he really have found what causes POTS, and is it possible that this decoy protein could be the answer? I don't want to let myself believe that it's possible, because I don't want to be devastated if it turns out to be nothing. I know that we just have to be patient, and wait for the results of the study to be published. But I'd love to know what everyone else thought about Dr. Kem's interview??
  11. I was on TPN through a PICC line until I started domperidone. I am now able to eat one meal a day, and I can eat almost any kind of food. This drug has majorly impacted my life in a positive way. I would highly recommend it!
  12. Thanks so much for posting a positive story! Congratulations on your tremendous accomplishment. I hope you continue to improve and are able to live a life of great health!
  13. Cymbalta made my POTS symptoms much worse. I stopped taking it after just four days due to severe syncope, nausea, headaches, etc. I could not even have my head up high enough to lay it on a pillow. Hope you start feeling better soon!
  14. I got sick on April 25, 2009. I've been disabled and mostly bedridden ever since.
×
×
  • Create New...